MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 8; DXE

PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 8; DXE
Catalog Number SEP8
Medical Device Problem Codes Break (1069); Entrapment of Device (1212); Material Separation (1562)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Device Embedded In Tissue or Plaque (3165)
Date of Event 10/28/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.The broken tip of sep8 remained in the body and the rest was disposed of.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure to treat an occluded graft using an indigo separator separator 8 (sep8).It was reported that the graft was occluded after a stent device had been placed in the patient during a previous procedure and a bare metal stent was placed near the proximal anastomosis of the graft; however, the stent had migrated during to the distal anastomosis.During the current procedure to treat the occluded graft, the physician used the sep8 with an indigo system aspiration catheter 8 (cat8) to successfully removed lot of thrombus from the graph by working proximal to distal.The physician was advancing and retracting the sep8 in and out of the cat8 towards the distal end of the graft near where the bare metal stent had migrated to clear thrombus.During this process, the sep8 bulb appeared to have caught onto the bare metal stent and came off when the physician pulled the sep8 wire back.The physician then attempted to aspirate the detached bulb out but was unsuccessfully.Therefore, the physician removed the sep8 from the patient and the detached sep8 bulb stayed lodged in the stent device in the patient.Next, the physician placed a stent graft over the bulb to keep it in place; this stent graft was intended to be placed at this location at the beginning of the procedure since there was a need to reline the graft because of the previously migrated stent.Following the stent graft placement, the physician left another manufacturer¿s infusion catheter in the patient in order to try and dissolve the remaining clot in the graft.There was no report of adverse effect to the patient.The physician who saw the patient the following day does not believe that the bulb left behind in the patient¿s body would cause the patient harm as it was covered with the stent graft.It was also noted that the clot was completely resolved and lytics were discontinued.

Brand Name
INDIGO SYSTEM SEPARATOR 8
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6122641
Report Number3005168196-2016-01694
Device Sequence Number1248810
Product Code DXE
UDI-Device Identifier00814548016153
UDI-Public00814548016153
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K161523
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/06/2019
Device Catalogue NumberSEP8
Device Lot NumberF67242
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2016
Initial Report FDA Received Date11/22/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR